Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Bursa on knee, numbness in foot, heaviness in foot. Have posterior vitreous detachment, trapped nerve. Treatment?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9091 Questions
Hi, my dad's nearly 70 and has had a huge bursa on the front of his knee now for at least six months, in the last few weeks he's experiencing numbness in the associated foot, it's not constant and comes on after an hour of getting up but it is worrying us, he says his foot feels too heavy to lift. He's shuffling about like an old man! He's always been such a fit, strong upright chap but now getting quite low about it all. The doctor hasn't refered him and just says it may be a trapped nerve and feeling will return. No treatment advised for the bursa! My dad has also been told he has posterior vitreous detachment! Please can someone advise on what treatment he needs as I'm really worried about him? Thanks, XXXXXX.
Posted Sat, 25 Aug 2012 in Bones, Muscles and Joints
Answered by Dr. Praveen Tayal 2 hours later
Thanks for posting your query.
A huge bursa on the front of the knee is not likely to be responsible for the nerve related symptoms your father is having. It is more likely to be due to nerve involvement at the level of spinal cord or at the leg. A parkinson's disease also needs to be ruled out.
He can start taking methylcobalamin supplements and see if there is any improvement. An examination and evaluation by a neurologist is recommended.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Sports Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor